MAUDE Adverse Event Report: ARTHREX, INC. IMPL SYS,BIO-COMP ACHILLES SPEEDBRG; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPL SYS,BIO-COMP ACHILLES SPEEDBRG; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IMPL SYS,BIO-COMP ACHILLES SPEEDBRG
Health Effect - Clinical Codes Wound Dehiscence (1154); Erythema (1840); Fever (1858); Nausea (1970); Pain (1994)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
An initial claim notice was received from the patient's attorney in (b)(6) 2018.No part numbers or incident information was provided at that time to confirm an arthrex product was involved.On (b)(6) 2019, the patient's legal representative provided medical records which reported the patient underwent a haglund's osteotomy, gastroc recession (left) on (b)(6) 2016.During the 2016 procedure, an arthrex ar-8928bc-cp, lot 10061945 (implant system, bio-composite achilles speedbridge) device was implanted.The patient reported significant improvement in pain until injuring his foot.The medical records note the patient was doing well post-surgery; however, the patient had an open ¿dehiscence¿ of the distal wound for over a year that went unresolved.The patient still used lidocaine patches but had stopped taking gabapentin.On (b)(6) 2018, the patient was admitted to the er for pain after developing a new opening along the distal incision.The patient went to the er when the wound on his heal re-opened.Er records note that the patient reported pain in his ankle and heel, increased fever, nausea, and increased redness to the heal.A ct of his ankle noted osteomyelitis of the calcaneus.The patient was admitted for further evaluation and treatment.Wound care was ordered; the podiatrist performed an incision and drainage, debridement of the calcaneus, and removed the hardware from his left foot on (b)(6) 2018.Bone pathologies and culture swabs were performed and the cultures were positive for staph.

Brand Name
IMPL SYS,BIO-COMP ACHILLES SPEEDBRG
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8317219
Report Number1220246-2019-00886
Device Sequence Number11138168
Product Code MAI
UDI-Device Identifier00888867049123
UDI-Public00888867049123
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberIMPL SYS,BIO-COMP ACHILLES SPEEDBRG
Device Catalogue NumberAR-8928BC-CP
Device Lot Number10061945
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age48 YR
Patient Weight115